November 16th, 2007 3:16 am |
I woke up around 3am, which was a few minutes ago. I was on my stomach and I woke up and both my arms were tingly. I figured I just slept on them again and extended them out to get the blood circulating again. The tingling wasn’t going away. I got up and turned on the lights and my arms were red like I had a sunburn. I went to the mirror and my face seemed fine, but under my shirt, my entire torso looked like I had a sunburn!
My heart wasn’t racing, I wasn’t having shortness of breath, I’m just tingly.
Somewhat panicked, I reached for the nitroglycerin. I didn’t take it as I wasn’t feeling chest pain. (I keep a small dose with me from the last heart incident I had – I have never had ot use it, thank God)
I logged on and typed in my symptoms and looks like one of the side effects of one of my new meds, Niaspan, has a side effect that does this exact thing.
Flushing (warmth, redness, itching, and/or tingling of the skin) is the most common side effect. This sensation usually occurs when you start taking NIASPAN or when your NIASPAN dose is increased, and may become less frequent over time. In most patients, flushing is mild to moderate. Some people may experience more severe and intense flushing. Additional symptoms may include rapid or pronounced heartbeat, shortness of breath, swelling, sweating, chills, dizziness, and in rare cases, fainting. If flushing wakes you up, take your time getting up. Other common side effects may include headache, pain, diarrhea, indigestion, nausea, vomiting, itching, and rash. These are usually mild and tend to go away.
I”m going to try to see Dr. Zamani today.
Health Status, Yuck factor